Jump to content


Photo

How long will this last?


  • Please log in to reply
1 reply to this topic

#1 MaureenV

MaureenV

    God-like

  • Members
  • PipPipPipPipPipPipPipPip
  • 1,001 posts
  • LocationMelbourne, Australia
  • why_joining:
    Am trying to get off Cymbalta 30mg and wondering about brain zaps.

Posted 03 February 2010 - 03:53 PM

So happy to have found this forum to confirm I am not going insane! I am experiencing terrible dizziness and brain zaps as I see are very common after coming off of cymbalta. I was only on cymbalta (the generic form though)for about 6 weeks, 20mg a day. I felt great the first month, but then I started to have the worst nightmares and night sweats. I could not handle it and I felt the efffectivness of the drug was wearing off anyway. My DR told me to wein myself off to 10 mg a day and then after a week go down to 10mg every other day. Its been about a week now not taking Cymbalta at all and I don't know how much longer I can handle these symptoms! But, I refuse to put more of that poison back into my system. I have heard allot of people say they are afraid it has caused them permanent brain damage.

Can anyone give me an idea when these symptoms may stop? or anything I can do to remedy my dizziness? Thank you so much in advance. :huh:


Hi Beth,

Thinking of Cymbalta as poison is not going to help, because it's not the Cymbalta causing the symptoms now, it's the lack of it in your system, which has become used to it. The only way to avoid the symptoms is to recommence taking the amount you were last feeling o.k. and continuing to taper down.

I was also only on it for a few months, and was doing an 'ineffective' every second day of 30mg and getting lots of symptoms. I was able to start taking 20mg per day, then tapered down in about 20 'steps' over 10 weeks, so it took me longer to get off (without minimal symptoms) than I was ever on it.

regards, Maureen.

#2 nursedeborah

nursedeborah

    God-like

  • Members
  • PipPipPipPipPipPipPipPip
  • 1,015 posts
  • why_joining:
    I am reallly trying to get off Cymbalta, and not having, well I am having nightmares even with the decreased does, and clanging in my head.

    I just found this site, and I really need help, I can't do this, I fear I willl never get off this brutal medication.

    Deboreah Wesson

Posted 04 February 2010 - 01:14 PM

Thank you so much Maureen - you have been so helpful to me as I have also seen you have been to others. You are a true asset to this forum and everyone is lucky to have you. I will start back on it today and see how it goes. Knowing you were also on it for a very short time is very comforting. And I am so sorry for my wording yesterday, I was just having a brutal day with the symptoms - I am surprised I could even type at all actually, hehe :huh: Thanks again!


Beth,
So glad that your not going to do it the way that you were.
I am still weaning off this crap, and just have been having
a hard time lately so I have not been around.

I just want to you know that the withdrawls can last for 6 mo
to 2 years or longer for some people, but they are nothing
like what you felt that day, and once you get it back into
your blood stream you will feel fine, and really see how
addictive this is to our brains.

I am down to 25 beads, and I have had to also use the Prozac
20 mg as I had been on the drug for 3 1/2 years on 60 mg.

I just found out that I do in fact have sleep apnea now, and
it the kind that my brain does not get the signal for me to
take a breath during my sleep, and that is why I have been
sleeping for the last 3 years. I really mean sleeping!

I wish you well, and know you will get off this, and don't
go by my story thinking this will happen to you!!! I had
other things the were causing me to have this disorder!
but also know it was due to the Cymbalta, as I have 2 kinds
of this sleep disorder.


Debbie



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users